Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Does Metrodanizole cause progressive polyneuropathy?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
Could my use of Metrodanizole several times in 2012/2013 be responsible for my progressive polyneuropathy I am experiencing now. Onset was abrupt. I am not diabetic. The neurologist said it was likely small nerve neuropathy. But when I emailed her recently to tell her the neuropathy was ascending to my calves, thighs, and lower back, her only response is to throw one more 800mg dose of Neuorntin into my daily bid dose EMG studies, ABI's were all negative. The pain is excruciating. I am very concerned that it will progress to my thoracic area as I have COPD/Emphysema
Posted Mon, 27 Jan 2014 in Brain and Spine
Answered by Dr. Sudhir Kumar 5 hours later
Brief Answer: My reply is below. Detailed Answer: Hi, Thank you for posting your query. Neuropathy caused by metronidazole would not be progressive, especially if you are not using metronidazole any more. It should get better over time, since the last use of metronidazole. Therefore, we need to look for alternative causes for neuropathy, such as CIDP (chronic inflammatory demyelinating polyradiculoneuropathy), vasculitis, etc. The diagnosis can be confirmed by doing a sural nerve biopsy. With appropriate treatment, we can stop the progression, and recovery can also occur over time. You can continue to use neurontin at this stage. I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information. Wishing you good health, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, India Click on this link to ask me a DIRECT QUERY: My BLOG:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor